Well, it's been so long since I've posted, I'll be surprised if anyone even remembers me. I've been fighting to get to take Flagyl (or similar) and my doc wanted me to take pyruvate and then take rifampin off and on (but not take flagyl). I wasn't up for the rifampin off and on; still terribly confused by his desire to avoid flagyl and pulse rifampin, but went ahead and took the pyruvate.
I vomited like I had food poisoning and had some other strong reaction on day 9 (or got the stomach flu?) and stopped taking pyruvate temporarily. I got a similar reaction about a week later even though I hadn't started taking pyruvate again. My gut instinct is that it was a delayed reaction, but I have no real idea. I felt really sick and weird for a few days.
I gave in to my desire for a nice Holiday experience and did not take pyruvate during the holidays (but kept taking doxy and Biaxin, which now keep me feeling good, I think). Then I started Pyruvate a couple weeks ago. On day 9 or 10 I started feeling a little nauseated, but then I started really feeling muscle twitches all over my body all the time. And finally, my heart area started thumping like it was throwing pvcs. I felt like I was in a weird fog, couldn't think, and was very emotional, very depressed and had bad anxiety. I hardly slept for two nights. My brain stayed in a fog. I almost felt like I was having a bad psychological reaction.
My doc did an ekg and determined that my QT (I think) is too long (some sort of length of time in between my heart beats) and it may be normal for me or may be caused by Biaxin. Now I have to wait a month (stopped taking Biaxin last Thursday) to find out. If it reverses, he probably will not want me to take Biaxin again for fear of getting screwed up heart beats. If it stays the same, I just have a weird heart, and maybe he'll let me start again. Doc thinks the Biaxin would have made it beat weird, if it did, and not the pyruvate, but I think the pyruvate may be the culprit. I do not think of pyruvate as a harmless supplement. It scared me with all the muscle jerking, and I think it may have had to do with the jerking feeling around, or at, my heart also. My doc said that he has had other patients have muscle jerking with pyruvate. He just didn't think it would cause the heart to do anything. Again, I'm not so sure about that.
Since I became very anxious, I started panicking about the muscle spasms and obsessing about having parkinsons or something. There's nothing less useful than scaring yourself silly with even more imaginary things when you're already fighting a real CPn, lol. But that's what happens when your emotional overload button gets pressed, very much perhaps from the whole illness/reaction thing screwing with my brain chemistry. Now I'm trying to get over a sudden surprising problem with depression and anxiety, and I wish I knew if it was caused by a good (killed CPn) reaction to pyruvate, or a bad (just a weird side effect) reaction to pyruvate, or if it is totally unrelated and I'm just falling apart.
I am also concerned about being off Biaxin for a month, as my symptoms usually come back when not taking abx, and within 3 days I got pelvic pain and now I'm getting a UTI again. I doubt not taking Biaxin all of a sudden will be a simple or well tolerated change for my body which has grown used to Biaxin for over a year. I'm really very tired of not ever being able to take flagyl yet, due to my docs dislike of it, and now I'm afraid of not being able to take Biaxin, or perhaps any macrolide. Then what will I do.
My hope is that my heart beats weird on its own, as I do have mitral valve prolapse, and that I can start Biaxin or Azith again and convince my doc to let me take one dose of flagyl.
My fear is that my reaction to pyruvate is just a prelude to a much worse reaction to flagyl. My only solution to that would be to go very very slowly.
ON an interesting side notd, the odd red areas on my skin at my temples, that only occurred after having been on abx for quite some time, have almost gone away again after stopping Biaxin. They did that when I didn't take Biaxin for a couple days once before. Doesn't that sound like heat shock protein inflammation to you? It certainly IS connected to CPn or to Biaxin.
On day 8 or 9 of pyruvate this time, just before I really got messed up, if I did, indead, get messed up from pyruvate, I must have already been emotionally a little off, and I became upset enough over a minor discussion that I threw a plate on the floor and broke it. I should then have known that something was just not right. Later, I thought about all the other stories (fortunately funny ones) that many of you have told about losing it during reactions and wondering what in the world had gotten into you. I'm not in much of a humorous mood now, so sorry I can't tell my story in a more funny light. But I still see the humor in it.
Finally, for any of you fearing for your heart taking Biaxin, my doc, who had originally scared me about the dangers of taking abx, did tell me that the changes that may have occurred to my heart while taking Biaxin are reversible. Something about the Biaxin changing the channels in the heart's exterior walls that regulate calcium , etc. They change back after stopping Biaxin, but you don't want to let the changes that may occur while taking Biaxin to cause your heart to start beating way out of wack.
Anyway, I still think it was the pyruvate making my mitral valve prolapse go wacko. Well, we'll see. In the meantime, wish me luck because I'm a bit stalled in the progression business. I was quite happy with how I was progressing with doxy and Biaxin, and I absolutely don't want to loose ground. I almost could forget I had CPn.
Have any of you had any bad or weird experiences with Pyruvate? I'd like to know how others do with it. Are many of you taking it yet? Last thing I read was just about Jim taking it, but I've been out of the loop for awhile.